Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 65, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 1, 2011, 3:31 PM MDT for 7 counties in New Mexico. It took effect at Jun 2, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2011, 3:31 PM MDT (21:31 UTC)
- In effect from
- Jun 2, 2011, 12:00 PM MDT
- Expired
- Jun 2, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM
The radar
The Albuquerque radar (KABX), 76 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2838 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS85 KABQ 012131 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 PM MDT WED JUN 1 2011 ...RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR THE WESTERN THIRD OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH CONTINUES IN EFFECT THURSDAY AFTERNOON AND EVENING FOR PORTIONS OF THE NORTHEAST AND CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .A BELT OF INCREASED SOUTHWESTERLY WINDS ALOFT WILL MOVE TOWARD THE FOUR CORNERS TOMORROW AS A STRONG UPPER LEVEL TROUGH MOVES OVER THE WESTERN STATES. A BROAD DEEPENING AREA OF SURFACE LOW PRESSURE WILL ALSO SPREAD OVER THE INTERFACE OF THE ROCKIES AND THE PLAINS. THIS WILL ALLOW SURFACE WINDS TO STRENGTHEN. IN ADDITION TO THESE STRONG WINDS LOW HUMIDITY WILL ALSO BE IN PLACE IN THE WEST. AREAS NEAR THE NORTHEAST AND CENTRAL HIGHLANDS COULD ALSO SEE MARGINALLY LOW HUMIDITY FOR CRITICAL FIRE WEATHER. THE THREAT FOR THESE CRITICAL CONDITIONS WILL PERSIST INTO EARLY THURSDAY EVENING. NMZ101-105-109-021415- /O.UPG.KABQ.FW.A.0062.110602T1800Z-110603T0200Z/ /O.NEW.KABQ.FW.W.0065.110602T1800Z-110603T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 331 PM MDT WED JUN 1 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...WESTERN NEW MEXICO FROM THE NORTHWEST PLATEAU TO THE WEST CENTRAL HIGHLANDS TO THE GILA WILDERNESS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 8 PM THURSDAY. PORTIONS OF THE NORTHEAST AND CENTRAL HIGHLANDS OF NEW MEXICO WILL ALSO HAVE THE POTENTIAL FOR CRITICAL FIRE WEATHER. * 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. * RELATIVE HUMIDITY...IN WESTERN NEW MEXICO HUMIDITY WILL PLUMMET TO 7 TO 11 PERCENT. IN THE NORTHEAST AND CENTRAL HIGHLANDS HUMIDITY WILL FALL TO 13 TO 18 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-107-021415- /O.CON.KABQ.FW.A.0062.110602T1800Z-110603T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 331 PM MDT WED JUN 1 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AREA AND TIMING...WESTERN NEW MEXICO FROM THE NORTHWEST PLATEAU TO THE WEST CENTRAL HIGHLANDS TO THE GILA WILDERNESS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 8 PM THURSDAY. PORTIONS OF THE NORTHEAST AND CENTRAL HIGHLANDS OF NEW MEXICO WILL ALSO HAVE THE POTENTIAL FOR CRITICAL FIRE WEATHER. * 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. * RELATIVE HUMIDITY...IN WESTERN NEW MEXICO HUMIDITY WILL PLUMMET TO 7 TO 11 PERCENT. IN THE NORTHEAST AND CENTRAL HIGHLANDS HUMIDITY WILL FALL TO 13 TO 18 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
1 follow-up statement
692 WWUS85 KABQ 021028 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 428 AM MDT THU JUN 2 2011 ...RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR THE WESTERN THIRD OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONGER SOUTHWESTERLY WINDS ALOFT HAVE MOVED INTO NEW MEXICO IN RESPONSE TO AN UPPER LEVEL LOW SHIFTING OUT OF WASHINGTON AND OREGON. A BROAD DEEPENING AREA OF SURFACE LOW PRESSURE WILL ALSO SPREAD OVER THE INTERFACE OF THE ROCKIES AND THE PLAINS TODAY...AND THIS WILL ALLOW SURFACE WINDS TO STRENGTHEN THIS AFTERNOON...ESPECIALLY IN WESTERN NEW MEXICO. IN ADDITION TO THESE STRONG WINDS LOW HUMIDITY WILL ALSO BE IN PLACE IN THE WEST. AREAS NEAR THE NORTHEAST AND CENTRAL HIGHLANDS ARE EXPECTED TO ONLY SEE MARGINALLY LOW HUMIDITY FOR CRITICAL FIRE WEATHER. THE THREAT FOR THESE CRITICAL CONDITIONS WILL PERSIST INTO EARLY EVENING. NMZ103-107-021130- /O.CAN.KABQ.FW.A.0062.110602T1800Z-110603T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 428 AM MDT THU JUN 2 2011 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. WHILE STRONG WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE NORTHEAST AND CENTRAL HIGHLANDS TODAY...IT HAS BEEN DETERMINED THAT HUMIDITY VALUES WILL BE MARGINAL AND NOT LOW ENOUGH TO SUPPORT WIDESPREAD CRITICAL FIRE WEATHER. ONLY AN HOUR OR TWO OF LOCALIZED CRITICAL CONDITIONS ARE EXPECTED BY MID AFTERNOON...GENERALLY ALONG THE INTERSTATE 25 CORRIDOR. $$ NMZ101-105-109-030200- /O.CON.KABQ.FW.W.0065.110602T1800Z-110603T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 428 AM MDT THU JUN 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AND TIMING...WESTERN NEW MEXICO FROM THE NORTHWEST PLATEAU TO THE WEST CENTRAL HIGHLANDS TO THE GILA WILDERNESS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FROM NOON TO 8 PM. * 20 FOOT WINDS...SUSTAINED FROM THE SOUTH SOUTHWEST AT 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH. * RELATIVE HUMIDITY...HUMIDITY WILL PLUMMET TO 7 TO 11 PERCENT BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 1, 2:30 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 1, 2:30 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT WED JUN 1 2011 ...SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING... .DISCUSSION... STORMS ALREADY ERUPTING ACROSS NORTH CENTRAL NEW MEXICO EARLY THIS AFTERNOON WITHIN A REGION WHERE MLCAPES ARE RANGING FROM 500-2000 J/KG AND CIN HAS ERODED AWAY. TRENDS AND MODEL PROJECTIONS SUGGEST ACTIVITY SHOULD CONTINUE TO RAPIDLY INCREASE AS PEAK-HEATING NEARS. EXPECT ATMOSPHERE TO DESTABILIZE THROUGH THE LATE AFTERNOON...WITH ACTIVITY EXPANDING INTO THE ERN PLAINS. SHEAR PROFILES INDICATE A FEW SUPERCELLULAR STORMS ARE LIKELY IN THE NE/EC PLAINS WITH LARGE HAIL AND DAMAGING WINDS BEING A PRIMARY THREAT. CAN NOT RULE OUT A ROGUE TORNADO WITH THE STRONGEST UPDRAFTS/OROGRAPHICS. MEANWHILE... THE RUC HODOGRAPHS ARE LESS FAVORABLE FOR THE SE...THEREFORE EXPECT A REPEAT PERFORMANCE OF MULTICELLULAR STORMS IF CAP IS BUSTED. THIS REGION WILL ALSO EXPERIENCE A THREAT FOR LARGE HAIL AND GUSTY WINDS. MEANWHILE...CENTRAL/WRN NEW MEXICO EXPERIENCED LOW LEVEL MOISTURE ADVECTION LAST NIGHT. THIS WILL AID IN THE DEVELOPMENT OF ACTIVITY BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN...HOWEVER MOST OF THESE STORMS WILL BE DRIER IN NATURE AND MAY PRODUCE GUSTY OUTFLOW WINDS. PRECIPITATION CHANCES SHOULD REMAIN ELEVATED THROUGH AT LEAST THE MIDNIGHT HOUR WITH LINGERING BENIGN STORMS PERSISTING THROUGH EARLY THURSDAY MORNING. TEMPERATURES TONIGHT WILL REMAIN 10 TO 15 DEGREES ABOVE SEASONAL AVERAGES. UPPER LEVEL DISTURBANCE IN NORTHERN CALIFORNIA WILL TRACK INTO THE NRN ROCKIES FOR THURSDAY. THIS WILL TIGHTEN THE GRADIENT ALOFT FOR WRN NEW MEXICO...LEADING TO BREEZY TO WINDY CONDITIONS ALONG/WEST OF THE CONTINENTAL DIVIDE. NEAR WIND ADVISORY CRITERIA IS LIKELY... AND THE MIDNIGHT SHIFT MAY NEED TO POST AN ADVISORY. MEANWHILE...IT APPEARS MOISTURE IN CENTRAL NM WILL BE SCOURED OUT...LIMITING THE CONVECTIVE POTENTIAL IN THIS REGION. ENOUGH JUICE SHOULD REMAIN IN PLACE ACROSS ERN NM COUPLED WITH PERTURBATIONS ALOFT TO SPARK A FEW THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS. THREAT FOR SEVERE WEATHER IS VERY MINIMAL WITH MAIN THREATS BEING SMALL HAIL AS WELL AS GUSTY WINDS. HIGH TEMPERATURES WILL GENERALLY BE SLIGHTLY ABOVE NORMAL. FRIDAY WILL LIKELY BE THE MORE TRANQUIL DAY OF THE WEEK AS MOISTURE IS CORRALLED TO THE FAR ERN PLAINS. A FEW PEAK HEATING STORMS MAY BE IN THE OFFING...BUT WIDESPREAD ACTIVITY IS NOT EXPECTED ATTM. UPPER LEVEL SYSTEM IN THE PACIFIC WILL DRIVE SOUTH INTO THE CA COASTLINE... AS A RIDGE REMAINS PARKED IN THE SOUTH CENTRAL U.S. THIS COULD ALLOW FOR A SQUEEZE PLAY TO DEVELOP ACROSS THE LAND OF ENCHANTMENT...WITH MOISTURE MIGRATING NORTH. IT IS IMPORTANT TO NOTE THIS SHOULD MOSTLY BE AN OOZING OF MID/UPPER LEVEL MOISTURE AND NOT A HEALTHY MONSOONAL SURGE TYPICAL OF THE AUGUST TIME FRAME. ADDED MOISTURE AND AFTERNOON INSTABILITY WILL ALLOW FOR INCREASED PRECIPITATION CHANCES OVER THE CENTRAL ZONES. GFS40 SUGGESTS LOW-LEVEL MOISTURE WILL RETURN TO THE REGION ON SAT...THOUGH IT MAY NOT BE ENOUGH TO PRECLUDE A THREAT FOR DRY THUNDERSTORMS. GFS SOUNDINGS HINT A BIT MORE MOISTURE WILL BE IN THE REGION ON SUNDAY...BUT NOT TOTALLY CONVINCED AT THIS TIME. WILL NEED TO MONITOR WITH FUTURE MODEL RUNS. DPORTER && .AVIATION... VFR CONDITIONS TO PREVAIL THROUGH EVENING FOR MOST TERMINALS EXCEPT THOSE IN AND AROUND THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS. MID-AFTERNOON AND EARLY EVENING THUNDERSTORM AND SHOWER ACTIVITY IN THE AFOREMENTIONED AREAS WILL PRODUCE OCCASIONAL MIDDLE LEVEL BROKEN TO OVERCAST CEILINGS. LATER IN THE EVENING THE THUNDERSTORM AND SHOWER ACTIVITY WILL SPREAD INTO THE EASTERN PLAINS AND NORTHEAST HIGHLANDS PRODUCING OCCASIONAL MIDDLE LEVEL BROKEN TO OVERCAST CEILINGS. DOWNBURST WINDS FROM THIS CONVECTIVE ACTIVITY CAN PRODUCE DANGEROUS ERRATIC WINDS...HAIL AND ISOLATED IFR CEILINGS DURING HEAVY DOWNPOURS. CONVECTION AND SHOWER ACTIVITY WILL DIMINISH AFTER MIDNIGHT AND GIVE WAY TO VFR CONDITIONS AT ALL TERMINALS THROUGH MIDDAY THURSDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING LIGHTNING CONCERNS TO MUCH OF THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGHLANDS...THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW MEXICO. AN INFLUX OF MOISTURE IS CONTINUING WITH THE DRYLINE MOVING WESTWARD PAST THE CENTRAL MOUNTAIN CHAIN TOWARD THE CONTINENTAL DIVIDE THIS AFTERNOON. DEWPOINTS CLIMBING INTO THE 40S...50S...AND 60S ARE ALLOWING FOR EXCELLENT HUMIDITY RECOVERY IN THE EASTERN HALF OF THE STATE WHILE PRIMING THE ATMOSPHERE FOR SOME THUNDER THIS AFTERNOON AND EVENING. ENTIRE EASTERN HALF OF THE STATE WILL HAVE AT LEAST SOME CHANCE FOR THUNDER WHILE THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL BE THE FAVORED AREA FOR SCATTERED COVERAGE OF WET STORMS. SURROUNDING AREAS WITH LESS COVERAGE MAY SEE MORE OF A HYBRID OF WET AND DRY STORMS WITH DRY LIGHTNING POTENTIAL CONTINUING. STORMS WILL GENERALLY STEER FROM SOUTHWEST TO NORTHEAST WITH SOME STRONGER TO SEVERE STORMS UNDERGOING MORE CHAOTIC MOTIONS. MAXIMUM TEMPERATURES ARE A FEW DEGREES ABOVE AVERAGE TODAY AND HUMIDITIES WILL BE NOTABLY HIGHER IN THE EAST...BUT REMAIN BELOW 10 PERCENT IN PARTS OF THE FAR WESTERN ZONES. PREVAILING WINDS AREAWIDE WILL BE BREEZY AND EVEN OCCASIONALLY WINDY IN THE WESTERN HIGH TERRAIN WHERE AN HOUR OR TWO OF BRIEF AND LOCALIZED CRITICAL FIRE WEATHER WILL DEVELOP. WIND DIRECTION WILL STAY SOUTH SOUTHWEST IN THE DRIER WESTERN ZONES OF THE STATE WHILE THE MORE MOIST CENTRAL AND EASTERN ZONES OBSERVE MORE SOUTH SOUTHEASTERLY WIND DIRECTIONS. ERRATIC AND GUSTY WINDS WILL OF COURSE ACCOMPANY ANY CONVECTIVE SHOWERS OR STORMS. OVERNIGHT HUMIDITY RECOVERY AGAIN WILL BE GOOD TO EXCELLENT IN THE CENTRAL TO EASTERN ZONES AND POOR TO FAIR IN THE WEST. THE UPPER LEVEL PATTERN WILL UNDERGO A BIT OF TRANSITION WITH STRENGTHENING SOUTHWESTERLY WINDS ALOFT NEAR THE FOUR CORNERS AS TROUGH IS FORCED INTO MONTANA. BROAD AREA OF LOWER SEA LEVEL PRESSURE WILL ALSO ACCOMPANY THIS UPPER FEATURE...AND CONSEQUENTLY WINDS OVER NEW MEXICO WILL INCREASE SOME THURSDAY...PARTICULARLY IN THE WESTERN ZONES AND ALONG THE NORTHEAST TO CENTRAL HIGHLANDS. MID LEVEL MOISTURE LOOKS TO BE DRAWN INTO THE STATE UNDER THIS PATTERN...BUT SOME OF THE LOWER LAYER MOISTURE WILL BE MIXED EASTWARD. ENOUGH MOISTURE WILL LIKELY BE LEFT BEHIND FOR SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE EASTERN HALF OF THE STATE. THE COMBINATION OF INCREASED WINDS AND LOWERING HUMIDITY WILL RAISE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS IN WESTERN ZONES OF NEW MEXICO AND HAVE OPTED TO ISSUE A RED FLAG WARNING FOR WESTERN AREAS ALONG THE ARIZONA BORDER. HAVE OPTED TO CONTINUE THE FIRE WARNING WATCH FOR THE CENTRAL HIGHLANDS AND PARTS OF THE NORTHEAST HIGHLANDS AS UNCERTAINTY EXISTS OVER EXTENT AND DURATION OF CRITICAL FIRE CONDITIONS IN THESE AREAS. WILL ALLOW THE NEXT SHIFT TO RE-EVALUATE WITH NEXT OBSERVATIONAL AND MODELING DATA SET TO DETERMINE THE APPROPRIATE HAZARD ISSUANCE FOR THIS AREA. WINDS SHOULD DIMINISH TO MODERATE BREEZES ON FRIDAY AS THE UPPER PATTERN REEMERGES...BRINGING WEAK SOUTHWESTERLIES ALOFT OVER NEW MEXICO AS A NEW UPPER LOW TAKES RESIDENCE OFF THE COASTS OF OREGON/CALIFORNIA. AGAIN...SUFFICIENT MOISTURE SHOULD BE LINGERING OVER THE EASTERN THIRD TO HALF OF THE STATE FOR ISOLATED STORMS. THIS PATTERN LOOKS TO STAY ENTRENCHED OVER THE AREA FOR THE FOLLOWING SEVERAL DAYS. THE LOW OFF THE WEST COAST LOOKS TO FINALLY GET ABSORBED EASTWARD BY LATE NEXT WEEK....BUT NOT BEFORE A STINT OF REPEATED DAILY SHOWER/STORMS BEING DRAWN OVER MUCH OF CENTRAL TO EASTERN NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 86 45 81 / 0 0 0 0 DULCE........................... 43 79 38 76 / 10 0 0 5 CUBA............................ 52 83 44 82 / 10 0 0 5 GALLUP.......................... 49 82 40 81 / 5 0 0 0 EL MORRO........................ 47 79 41 77 / 5 0 0 0 GRANTS.......................... 47 84 43 82 / 5 5 5 0 QUEMADO......................... 49 83 45 81 / 0 0 0 0 GLENWOOD........................ 51 89 53 87 / 0 0 0 0 CHAMA........................... 41 74 40 72 / 20 0 0 5 LOS ALAMOS...................... 54 83 53 81 / 20 0 5 10 PECOS........................... 53 81 51 80 / 20 10 10 10 CERRO/QUESTA.................... 49 79 45 77 / 20 5 5 10 RED RIVER....................... 39 71 44 69 / 20 5 5 20 ANGEL FIRE...................... 42 75 44 72 / 20 10 10 20 TAOS............................ 48 82 47 80 / 20 5 5 10 MORA............................ 52 80 49 78 / 30 10 10 10 ESPANOLA........................ 50 89 51 87 / 20 5 5 10 SANTA FE........................ 54 84 51 83 / 20 5 5 10 SANTA FE AIRPORT................ 58 87 53 85 / 20 5 5 10 ALBUQUERQUE FOOTHILLS........... 61 89 57 88 / 10 5 5 5 ALBUQUERQUE HEIGHTS............. 64 90 61 89 / 10 5 5 5 ALBUQUERQUE VALLEY.............. 59 91 55 91 / 10 5 5 5 ALBUQUERQUE WEST MESA........... 60 90 56 90 / 10 5 5 5 LOS LUNAS....................... 61 91 54 91 / 10 5 5 5 RIO RANCHO...................... 59 92 55 90 / 10 5 5 5 SOCORRO......................... 65 95 61 93 / 10 5 5 5 SANDIA PARK/CEDAR CREST......... 55 88 55 86 / 20 5 5 5 TIJERAS......................... 56 89 54 87 / 20 5 5 5 MORIARTY/ESTANCIA............... 48 86 52 85 / 30 10 10 10 CLINES CORNERS.................. 56 83 54 83 / 30 10 10 10 GRAN QUIVIRA.................... 60 86 54 85 / 20 10 10 10 CARRIZOZO....................... 64 87 60 87 / 20 20 20 10 RUIDOSO......................... 59 78 56 77 / 40 30 30 20 CAPULIN......................... 55 86 54 84 / 40 10 10 10 RATON........................... 53 89 53 88 / 40 10 10 10 SPRINGER........................ 58 90 56 89 / 40 10 10 10 LAS VEGAS....................... 55 84 55 84 / 40 10 10 10 CLAYTON......................... 60 91 61 90 / 40 10 10 10 ROY............................. 63 88 59 87 / 40 10 10 10 CONCHAS......................... 69 94 65 94 / 40 20 10 10 SANTA ROSA...................... 66 91 63 92 / 30 20 10 10 TUCUMCARI....................... 66 96 64 95 / 30 20 20 10 CLOVIS.......................... 64 93 62 91 / 30 20 20 10 PORTALES........................ 64 94 63 92 / 30 20 20 10 FORT SUMNER..................... 67 93 63 93 / 30 20 20 10 ROSWELL......................... 67 96 64 96 / 40 20 20 10 PICACHO......................... 65 91 61 90 / 50 20 30 10 ELK............................. 62 85 57 84 / 40 20 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ101-105-109. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-107. && 46/01
Hazardous weather outlook, Jun 1, 5:18 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 518 AM MDT WED JUN 1 2011 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 518 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE WEST AND CENTRAL HIGHLANDS THURSDAY AFTERNOON. FROM THE CENTRAL HIGHLANDS EAST TO THE TEXAS STATE LINE...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE. FRIDAY THROUGH NEXT TUESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT HIGHLANDS AND PLAINS. SPOTTERS SHOULD REPORT MEASURED THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE NATIONAL WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT 888.386.7637 OR VIA AMATEUR RADIO. 17
In the hours before
Local storm report, Jun 1, 2:56 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 6 SSE SAN AUGUSTIN 35.38N 105.10W
06/01/2011 E1.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1101132
AAMSpecial weather statement, Jun 1, 2:57 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT WED JUN 1 2011 NMZ529-532-012130- EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS- 257 PM MDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH 330 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF DILIA...OR ABOUT 20 MILES SOUTHEAST OF LAS VEGAS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL SAN MIGUEL COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3568 10502 3541 10460 3527 10499 3539 10515 TIME...MOT...LOC 2057Z 222DEG 25KT 3540 10499
Local storm report, Jun 1, 2:59 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 6 SSE SAN AUGUSTIN 35.38N 105.10W
06/01/2011 E1.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
CORRECTED EVENT TIME
EVENT NUMBER ABQ1101132
AAMSpecial weather statement, Jun 1, 3:06 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT WED JUN 1 2011
NMZ527-528-530-012145-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
306 PM MDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX AND
NORTHWESTERN UNION COUNTIES THROUGH 345 PM MDT...
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SUGARITE...OR ABOUT 10 MILES
EAST OF RATON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN COLFAX AND NORTHWESTERN UNION COUNTIES INCLUDING STATE
ROAD 72 AND THE FOLSOM MAN HISTORIC SITE.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3698 10368 3674 10425 3687 10440 3700 10432
3700 10371
TIME...MOT...LOC 2105Z 227DEG 22KT 3687 10424Special weather statement, Jun 1, 3:08 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT WED JUN 1 2011 NMZ527-528-012200- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 308 PM MDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND CENTRAL COLFAX COUNTIES THROUGH 400 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SPRINGER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...SPRINGER AND MAXWELL...AND INTERSTATE 25 FROM MILE POST 400 TO MILE POST 430. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3671 10466 3639 10416 3620 10467 3634 10484 TIME...MOT...LOC 2108Z 227DEG 22KT 3633 10466
Local storm report, Jun 1, 3:27 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 SW SPRINGER 36.36N 104.60W
06/01/2011 E1.00 INCH COLFAX NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1101133
AAMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:50 PM MDT | Special Weather Statement | ABQ | Roosevelt | 25 min |
| May 31, 8:18 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| May 31, 8:22 PM MDT | Special Weather Statement | ABQ | Roosevelt | 23 min |
| May 31, 8:48 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| May 31, 8:50 PM MDT | Special Weather Statement | ABQ | Roosevelt | 25 min |
| May 31, 8:52 PM MDT | Special Weather Statement | ABQ | Chaves | 23 min |
| May 31, 9:15 PM MDT | Special Weather Statement | ABQ | Chaves | 30 min |
| May 31, 9:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 63 min |
| May 31, 10:13 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| May 31, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 33 min |
| Jun 1, 5:10 AM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 23 hr |
| Jun 1, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 44 min |
| Jun 1, 2:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 47 min |
| Jun 1, 2:57 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Jun 1, 3:08 PM MDT | Special Weather Statement | ABQ | Colfax | 52 min |
| Jun 1, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 33 min |
| Jun 1, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 61 min |
| Jun 1, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 29 min |
| Jun 1, 3:41 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 64 min |
| Jun 1, 3:51 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 114 min |
| Jun 1, 4:01 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Jun 1, 4:08 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jun 1, 4:11 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 1, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 45 min |
| Jun 1, 4:24 PM MDT | Special Weather Statement | ABQ | Lincoln | 36 min |
| Jun 1, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 46 min |
| Jun 1, 4:40 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 80 min |
| Jun 1, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 49 min |
| Jun 1, 5:00 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jun 1, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 43 min |
| Jun 1, 5:26 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 1, 5:31 PM MDT | Special Weather Statement | ABQ | Harding | 44 min |
| Jun 1, 5:36 PM MDT | Special Weather Statement | ABQ | Harding | 39 min |
| Jun 1, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 44 min |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.